MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; CAROTID SINUS LEAD

CVRX, INC. BAROSTIM NEO; CAROTID SINUS LEAD
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neck Pain (2433); Implant Pain (4561)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device has not been returned for analysis.Based on the information received, the cause of the reported event could not be conclusively deteremined.Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis in completed.Cvrx #: (b)(4).
 
Event or Problem Description
Following implant of the barostim system on (b)(6) 2020, the patient experienced chronic pain at the device pocket incision and the electrode incision in the neck.A referral was made to a pain specialist, but the pain was not resolved.The patient was unwilling to try to turn off therapy for one to two weeks.A system explant was performed on (b)(6) 2021.No issues or complications with the device operation were reported.
 
Additional Manufacturer Narrative
The reported ipg and csl were returned to cvrx for analysis.No damage was visible on the ipg.The ipg device logs were reviewed, no events had occurred, and the ipg had not reached eos.The ipg functioned as intended.The csl was received cut approximately 4 inches from the terminal pin.Three cuts were observed on the silicone insulation material 3-4 inches from the terminal pin.The cuts were likely present during explant based on the fluid ingression inside the lead body.There was a 1.5 inch kink approximately 9inches from the electrode end of the csl.No functional tests were able to be performed on the csl due to the csl being cut.The ipg and csl functioned as intended, and there was no indication that the ipg or csl malfunctioned.At the conclusion of the device analysis, the reported event was unable to be conclusively confirmed.The device history records for this ipg and csl serial numbers have been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The devices met material, assembly, and quality control requirements.Cvrx id: (b)(4).

Brand Name
BAROSTIM NEO
Common Device Name
CAROTID SINUS LEAD
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
MDR Report Key12481038
Report Number3007972010-2021-00003
Device Sequence Number4345734
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)220212
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2022
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight84